MAUDE Adverse Event Report: ANGIODYNAMICS, INC UNI*FUSE INFUSION CATHETER; UNI*FUSE INFUSION CATHETER,

ANGIODYNAMICS, INC UNI*FUSE INFUSION CATHETER; UNI*FUSE INFUSION CATHETER,
Catalog Number H787124018025
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code Device Embedded In Tissue or Plaque (3165)
Date of Event 06/08/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The reported defective device has yet to be returned to the manufacturer for a device evaluation.The firm is attempting to obtain the device.An investigation into the root cause for product problem is currently in progress.The results of the device evaluation will be sent via a follow up medwatch.The reported defective device has been returned to the manufacturer and an investigation into the root cause for event is currently in progress.The results of the device evaluation will be sent via a follow up medwatch.(b)(4).
 
Event or Problem Description
As reported to angiodynamics on (b)(6) 2018: during a declot procedure, using a 5fr 45cm x 10cm unifuse infusion catheter on (b)(6) 2018, the tech was trying to put the catheter in the dialysis graft when he saw on fluoro that the distal marker was getting close to the proximal marker.He stopped advancing the catheter when he noticed the marker movement and called a physician to assist.The marker did not make it into the graft, but it was right at the insertion site in the tissue.The doctor had to make an incision and was able to dig it out.The device was set aside and the procedure was completed with a new of the same device.The patient was not harmed or injured due to this event.It was reported the defective disposable device is available for return to the manufacturer for evaluation.
 
Additional Manufacturer Narrative
As the reported defective device was not returned, angiodynamics is unable to perform a device evaluation.The customer's reported complaint description of a marker band detaching cannot be confirmed, due to product not being returned.Without receiving product to evaluate, we are unable to definitively determine a root cause for this event.A lot history records search revealed no quality related issues or manufacturing deficiencies at the time of manufacture.The marker bands are 100% inspected during the manufacturing process.The band was removed from patient.No permanent harm or injury.A review of the device history records was performed for the reported packaging and component lots for any deviations related to the reported defect of the complaint.The review confirms that the lots met all material, assembly, and performance specifications.The instructions for use (ic 121 rev g) references the following: potential complications potential complications include but are not limited to: embolism.Instructions for use 1.Use aseptic technique.2.Flush the pro infusion catheter with sterile, heparinized normal saline.Warning: complications may occur, if all the air has not been removed from the infusion catheter and displaced with saline prior to insertion into the body.3.Insert the pro catheter to the desired location in the peripheral vascular system using fluoroscopic guidance.4.Insert the occluding ball wire into the pro catheter and attach to the pro catheter.Tighten by hand.Warning: never advance the guidewire against resistance; this could cause vessel trauma and/or wire damage.Determine the cause of resistance under fluoroscopy and take any necessary remedial action.5.Pulse or slow infuse through the proximal luer lock.A review of the angiodynamics complaint system noted no trends for this complaint type and product family.This type of complaint will continue to be monitored for trends.Complaint#: (b)(4).

Common Device Name
UNI*FUSE INFUSION CATHETER,
Manufacturer (Section D)
ANGIODYNAMICS, INC
603 queensbury avenue
queensbury NY 12804
MDR Report Key7656091
Report Number1319211-2018-00063
Device Sequence Number134910
Product Code KRA
UDI-Device IdentifierH787124018025
UDI-PublicH787124018025
Combination Product (Y/N)N
Initial Reporter StateMS
Initial Reporter CountryUS
PMA/510(K) Number
K951509
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup
Report Date (Section B) 09/26/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Medical Technologist
Device Catalogue NumberH787124018025
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/08/2018
Supplement Date Received by Manufacturer06/08/2018
Initial Report FDA Received Date07/02/2018
Supplement Report FDA Received Date09/26/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;